I got a RX for Prozac today <BECAUSE> I was gaining weight on Lexapro. The weight gain is making me depressed. My Dr. told me that Prozac would help me lose weight, but I've read conflicting info. Can anyone who's taking Prozac tell me how they're doing on it? Thanks.
Last edited by ms_mod; 07-08-2009 at 08:22 AM.
Reason: As per the posting rules, always use whole words in your posts. Ms_Mod
I'm on prozac and it's hard to say. I put on a few pounds but I also don't exercise as much as I should. So I can't really blame the prozac. From what I understand, for some people it causes weight gain, for some it causes weight loss. It depends on how your body reacts to it. But it's no like you'll gain 5 lbs in a week or anything crazy like that.
Thanks for your reply. I guess I'll try it and see what happens. I'm going to take half my dose of Lexapro for a week or so and then start the Prozac. I hope I won't go through withdrawal like so many others have. If I feel like crap on Prozac too, I may just stop taking anti-depressants altogether. I wasn't depressed til I upped the Lexapro dose to 20 mgs. Anyway, thanks again and I'll hope for the best.
I am actually the opposite. I was on Prozac for 2 years and ended up gaining like 10 lbs. I went back to my normal weight when I went off it and now I have been on Lexapro for 3 months...no weight gain yet knock on wood. I guess everyone is different, but Lexapro is supposed to have the least side effects of all the AD's. Hope this helps
You're right that these meds. affect people differently. I haven't started the Prozac yet. I went back down to 10 mgs. of Lexapro and am feeling OK on it. I've been eating less and exercising and I still look like I'm ready to give birth. I don't know whether I'll start the Prozac now or not. I'm tired of experimenting with these medications. Thanks for the input.
Did you gained your weight on the 20mg of lexapro? I just started 10 mg of lexapro. I sure hope I don't gained on it. I gained 15lbs on pristiq. How did the 10mg make you feel? Stay in touch and let me know how you're doing.
I did gain it on the 20 mgs. The 10 mgs. is better for me because I'm not so tired now and I don't feel depressed. I hope you don't get weight on it. Another things I"m doing is going to Acupuncture and he's putting needles in my ear which is supposed to lessen my appetite. I woke up early this morning ravenous, but it could take 8 treatments before anything happens. lol. You can pm if you want. Good luck. Sue
Yeah I have been on prozac for 3 yrs. At first I lost 15 pounds. I am normally at 140. So I went down 15 lbs. Then after being on it for 3 yrs I have gained 20 lbs. I am only 5' 5". So the extra 20 makes me look chunky. I have never had a problem with weight in my life. I was watching what I ate, and exercising 4 xs a week. I couldn't lose a pound! So.... I am going off of it. I would rather take a xanax here and there for my anxiety than be overweight.I have heard that for some it comes off easily and others never lose the weight, even after stopping the prozac.
Last edited by ms_mod; 09-05-2009 at 09:37 AM.
Reason: Please allow the thread starter to get their questions answered here. Always start your own new thread to ask your questions.
I haven't gained weight at all on Prozac... I actually tried Prozac because my doctor told me it had one of the least chances of weight gain. I previously gained a little bit of weight (5-10 pounds) on Cymbalta and had body image problems, so I stopped taking Cymbalta. Since some of my depression was related to body image, it was not worth it. I love to work out and eat right, so it's really disappointing to start gaining weight from medication. Prozac hasn't affected my weight at all. In fact, I can also say I have lost a few pounds since taking it, but I also go running quite often, so it might just be from my exercise. I ran before taking Prozac as well though. I notice that I have been pretty hungry recently and eat a good amount, yet I don't put on weight. I take 20mg and I love Prozac! No weight gain AND I feel great... I continue to keep taking it!!